Alert archive / California / Flash Flood Warnings in 2003
Flash Flood Warning 14, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Aug 26, 2003, 1:07 PM PDT for San Bernardino County, California. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 26, 2003, 1:07 PM PDT (20:07 UTC)
- Expired
- Aug 26, 2003, 3:00 PM PDT
- In force
- 113 min
- Issued by
- NWS San Diego, CA
- Area
- Whole counties
County San Bernardino County, CA
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 8.1 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 409 J/kg
- Mixed-layer CIN
- -158 J/kg
- Mixed-layer LCL
- 2310 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KSGX 262009 FFWSGX CAC071-262200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 107 PM PDT TUE AUG 26 2003 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA * UNTIL 300 PM PDT * AT 100 PM PDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN 9 MILES SOUTHEAST OF BIG BEAR CITY...OR ABOUT 11 MILES NORTHEAST OF FOREST FALLS...BUILDING SLOWLY SOUTH. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS AND STREAMS...ROADS AND ROADSIDE CULVERTS. THE HEAVY RAINS COULD ALSO TRIGGER ROCK AND MUDSLIDES IN STEEP TERRAIN. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. $$ LAT...LON 3418 11690 3406 11673 3413 11644 3444 11683
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 8:40 AM PDT, 4 hours 27 minutes earlier.
Area forecast discussion, Aug 26, 8:40 AM PDT, 4 hours 27 minutes before
EXTREME SOUTHWESTERN CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CALIFORNIA 840 AM PDT TUE AUG 26 2003 .SYNOPSIS...MONSOONAL MOISTURE WILL BRING SCATTERED THUNDERSTORMS TO THE MOUNTAINS AND DESERTS AGAIN THIS AFTERNOON. OTHERWISE...FAIR AND HUMID...WITH AREAS OF LATE NIGHT AND MORNING LOW CLOUDS AND FOG NEAR THE COAST. WEAK HIGH PRESSURE ALOFT WILL DECREASE THUNDERSTORM ACTIVITY DURING THE LATTER HALF OF THE WEEK. DISCUSSION...DECIDED TO GO WITH THE FLASH FLOOD WATCH FOR ALL MNS AND DESERTS WITH DEEP MONSOONAL MOISTURE PRESENT AND PLENTY OF SHUSHINE TO GET THINGS COOKING. STORMS ARE ALREADY GOING IN THE SAN BERNARDINO MTNS AND WE MAY HAVE TO ADJUST START TIME FOR FOR THE FLOOD WATCH IF CONDITIONS WARRANT. NO OTHER CHANGES TO THE ZONE FCST. SAN...FLOOD WATCH...SEE LAXFFASGX.
Hazardous weather outlook, Aug 26, 8:00 AM PDT, 5 hours 7 minutes before
CAZ042-043-048-050-055>058-060>062-271300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 800 AM PDT TUE AUG 26 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT FLASH FLOOD WATCH FOR THE MOUNTAINS AND DESERTS OF EXTREME SOUTHWEST CALIFORNIA FROM NOON THROUGH 800 PM TONIGHT. REFER TO LAXFLSSGX WGUS86 KSGX FOR DETAILS. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY POSSIBLE THUNDERSTORMS WITH LOCAL HEAVY RAIN FOR... SAN BERNARDINO COUNTY MOUNTAINS... RIVERSIDE COUNTY MOUNTAINS... SAN DIEGO COUNTY MOUNTAINS... APPLE AND YUCCA VALLEYS... COACHELLA VALLEY... SAN DIEGO COUNTY DESERTS... TUESDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION MAY BE REQUIRED TODAY. NNNN
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 1:22 PM PDT | Flash Flood Warning | SGX | San Diego | 2 hr |
Nearby
Flash Flood Warnings in California, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.